What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 23, 11:50 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 23, 11:50 AM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1250 PM EDT Wed Mar 23 2022
.AVIATION...
[Thru 18z Thursday]
Have seen MVFR CIGs develop in moist environment Today. Large
areas of rain with embedded TSRA are currently west of TAF sites.
Some of this may approach/reach TAF sites, while also potentially
seeing scattered TSRA with gusty winds develop near TAF sites late
Today. Precipitation threat will continue through the early evening,
then perhaps a break before another area of rain and MVFR CIGs will
spread across TAF sites near dawn Thursday. Latest guidance
maintains MVFR CIGs with rain potential through the first half of
Thursday.
&&
.PREV DISCUSSION [850 AM EDT]...
.UPDATE...
Only minor changes made in this update. Latest IR satellite
imagery shows small intense convective system moving slowly
eastward across NE Gulf of Mexico. The latest HRRR guidance
maintains this system over the far NE Gulf of Mexico through
midday, and this could reduce the level of instability in our
western counties to support strong midday/afternoon storms,
despite decent vertical shear. Some destabilization will result
from increasing surface dew points during the day. Little in the
way of dynamic support with upper trough remaining well W of
forecast area and a shortwave rotating northeastward also well to
the W. For now, maintaining forecast based on Slight Risk severe
forecast. Otherwise, warm with southerly winds occasionally
gusting to 25 mph Today.
&&
.AVIATION...
[Through 12Z Thursday]
VFR conditions this morning with southerly winds gusting at times 20-
25 kts thru the day. During the afternoon, expecting a line of TSRA
to move eastward across n FL/s GA. Have TEMPO for TSRA with gusty
winds in the 19z-00z period in 12z TAFs along with locally lower
CIGs. Latest guidance indicates winds decrease a bit during the
evening with MVFR CIGs developing during the night.
&&
.MARINE...
A frontal system will slowly approach from the west today and
stall over the area Thursday. Elevated winds and seas and rounds
of showers and storms are expected through Thursday. A Small Craft
Advisory is in effect from 11 AM this morning through late
tonight. The front will push to the south Thursday night. High
pressure will build to the southwest on Friday, and a weak cold
front will move southeast across the waters Friday night. High
pressure will build again to the northwest over the weekend, then
shift overhead early next week.
Rip Currents: High risk of rip current at NE FL beaches today.
Moderate at SE GA beaches today. Moderate risk at all area beaches
Thursday.
&&
.FIRE WEATHER...
Strong southerly transport winds are expected region-wide today,
with sustained surface speeds quickly increasing to 15-25 mph
shortly after sunrise. A squall line of strong thunderstorms is
expected to push eastward across southeast GA and the Interstate
10 corridor from the late morning through the mid- afternoon
hours, with additional thunderstorm development expected during
the mid to late afternoon hours along the Atlantic sea breeze
boundary that will be oriented along the I-95 corridor. Surface
and transport winds will then shift to westerly by late Wednesday
night, with breezy conditions developing over coastal southeast GA
and most of northeast and north central FL by late Thursday
morning. Waves of showers and thunderstorms will move
northeastward across our region on Wednesday night and Thursday,
with low daytime dispersion values forecast over inland southeast
GA and the Suwannee Valley. Showers will end on Thursday night,
with breezy westerly surface and transport winds ushering in a
much drier air mass on Friday. Minimum relative humidity values
will fall to around 35 percent by Friday afternoon, and breezy
conditions will create high dispersion values area-wide.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 58 64 46 75 / 90 80 80 30 0
SSI 78 62 67 52 74 / 70 80 90 40 0
JAX 84 62 68 49 76 / 60 90 90 40 0
SGJ 82 65 69 52 76 / 60 80 100 50 0
GNV 84 62 67 49 75 / 60 90 90 40 0
OCF 85 65 70 50 76 / 50 80 90 40 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...None.
AM...Small Craft Advisory from 11 AM this morning to 5 AM EDT
Thursday for Waters from Altamaha Sound GA to Fernandina
Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Special weather statement, Mar 23, 11:49 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1249 PM EDT Wed Mar 23 2022
GAZ136-151-152-250-264-231745-
Pierce GA-Northeastern Charlton GA-Brantley GA-Wayne GA-
Northern Ware GA-
1249 PM EDT Wed Mar 23 2022
...Locally heavy rainfall will impact portions of eastern Pierce,
Brantley, east central Ware, Wayne and northern Charlton Counties
through 145 PM EDT...
At 1247 PM EDT, Doppler radar was tracking an area of moderate to
heavy rainfall over portions of southeast Georgia, moving northeast
at 25 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Jesup, Blackshear, Nahunta, Patterson, Gardi, Screven, Odum,
Offerman, Hickox and Raybon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Beware of localized flooding and the possibility of dirt roads
becoming mired in mud.
&&
LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
3161 8177 3154 8166 3151 8166 3147 8161
3141 8165 3139 8170 3123 8176 3112 8183
3101 8213 3120 8232 3147 8215 3147 8213
3150 8213 3178 8196
TIME...MOT...LOC 1647Z 237DEG 23KT 3130 8202
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
SANDRIKSpecial weather statement, Mar 23, 12:26 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
126 PM EDT Wed Mar 23 2022
FLZ020-021-023-030-031-035-122-136-222-236-GAZ132>135-149-151-152-
162-163-250-350-364-231800-
Southern Columbia FL-Union FL-Hamilton FL-Suwannee FL-Bradford FL-
Northern Columbia FL-Gilchrist FL-Eastern Alachua FL-
Western Alachua FL-Baker FL-Pierce GA-Bacon GA-Clinch GA-Coffee GA-
Jeff Davis GA-Brantley GA-Northern Ware GA-Atkinson GA-Appling GA-
Western Charlton GA-Echols GA-Southern Ware GA-
126 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of Gilchrist, central
Bradford, northern Alachua, Columbia, Hamilton, Baker, Union,
Suwannee, Coffee, western Pierce, Echols, west central Brantley,
Clinch, western Charlton, Atkinson, Ware, Bacon, southern Jeff Davis
and western Appling Counties through 200 PM EDT...
At 126 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pearson to 6 miles southeast of Trenton.
Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Gainesville, Waycross, Lake City, Douglas, Live Oak, Jasper, Baxley,
Alma, Homerville and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
3119 8305 3128 8303 3147 8314 3158 8306
3195 8231 2976 8214 2953 8265 2961 8297
2981 8293 2988 8287 3008 8307 3012 8323
3026 8325 3039 8317 3063 8331
TIME...MOT...LOC 1726Z 225DEG 23KT 3133 8281 2953 8275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SANDRIKSpecial weather statement, Mar 23, 1:10 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
210 PM EDT Wed Mar 23 2022
GAZ136-152-153-231845-
Inland Glynn GA-Brantley GA-Wayne GA-
210 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of northwestern Glynn,
northeastern Brantley and southeastern Wayne Counties through 245 PM
EDT...
At 210 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thalmann, or 13 miles south of Gardi, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Everett and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3128 8179 3138 8186 3149 8164 3148 8162
3147 8161 3145 8163 3144 8161 3143 8161
3140 8158 3139 8156 3138 8155 3138 8154
3136 8152 3135 8150
TIME...MOT...LOC 1810Z 234DEG 25KT 3135 8175
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Mar 23, 1:17 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
217 PM EDT Wed Mar 23 2022
FLZ020-021-GAZ162-231845-
Hamilton FL-Suwannee FL-Echols GA-
217 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of northern Suwannee,
Hamilton and Echols Counties through 245 PM EDT...
At 217 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Park to near Crossroads to Dowling
Park. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Live Oak, Jasper, Jennings, Suwannee Springs, Statenville, Suwannee
River State Park, Dowling Park, Blue Springs, Crossroads and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8314 3079 8313 3081 8310 3083 8310
3084 8309 3072 8273 3037 8278 3018 8325
3026 8325 3031 8321 3035 8321 3035 8319
3038 8319 3039 8317 3041 8318 3042 8322
3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 1817Z 247DEG 25KT 3063 8325 3049 8305 3025 8321
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Mar 23, 1:43 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
243 PM EDT Wed Mar 23 2022
GAZ162-163-231915-
Clinch GA-Echols GA-
243 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of Echols and west
central Clinch Counties through 315 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Jennings, moving northeast at
35 mph.
HAZARD...Landspouts and wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Statenville, Needmore and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3079 8313 3097 8278 3068 8265 3062 8299
3062 8314
TIME...MOT...LOC 1843Z 238DEG 30KT 3066 8312
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ENYEDISpecial weather statement, Mar 23, 1:49 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
249 PM EDT Wed Mar 23 2022
FLZ023-030-031-136-222-232-236-237-231915-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Western Clay FL-Union FL-Western Putnam FL-Bradford FL-
249 PM EDT Wed Mar 23 2022
...Strong thunderstorms will impact portions of Bradford, eastern
Alachua, southern Baker, west central Putnam, Union, southeastern
Columbia and southwestern Clay Counties through 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olustee to near New River to 7 miles east
of Archer. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Starke, Lake Butler, Keystone Heights, Raiford, Melrose,
Worthington Spring, Macclenny, Hawthorne and Worthington Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2991 8244 3013 8253 3029 8209 2999 8194
2957 8200 2948 8243
TIME...MOT...LOC 1849Z 253DEG 32KT 3015 8240 2990 8228 2953 8239
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDI